MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO MODIFICATION OF JELCO, JELCO-W AND JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO MODIFICATION OF JELCO, JELCO-W AND JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Model Number 305006
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Operator of device is unknown; no additional information has been provided to date.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Initial visual examination of the catheter assembly displayed kinking in the catheter tube with no evidence of catheter securement issues or bevel tip irregularities.Magnified examination of the catheter assembly displayed evidence of a "v"shaped tear in the catheter tubing above the catheter hub nose.This "v" shape incision is consistent with a catheter wall penetration by the cannula as a result of a redirect during deployment and not the result of a manufacturing nonconformance.The root cause of the reported issue was found to be due to a variation in insertion technique.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the needle came out the side during insertion.No patient injury was reported.

Brand Name
JELCO MODIFICATION OF JELCO, JELCO-W AND JELCO
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15397868
Report Number3012307300-2022-18553
Device Sequence Number17667944
Product Code FOZ
UDI-Device Identifier10351688071118
UDI-Public10351688071118
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/01/2023
Device Model Number305006
Device Catalogue Number305006
Device Lot Number3981843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date09/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown